Alert archive / California / Wind Advisories in 2009
Wind Advisory 1, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 11, 2009, 3:01 PM PST. It took effect at Jan 11, 2009, 9:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2009, 3:01 PM PST (23:01 UTC)
- In effect from
- Jan 11, 2009, 9:00 PM PST
- Expired
- Jan 12, 2009, 10:18 AM PST
- In force
- 13 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 112301 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 301 PM PST SUN JAN 11 2009 CAZ013-063-064-066-068-069-121200- /O.NEW.KSTO.WI.Y.0001.090112T0500Z-090113T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 301 PM PST SUN JAN 11 2009 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST MONDAY FOR THE MOUNTAINS OF INTERIOR CALIFORNIA...INCLUDING SOUTHERN LAKE COUNTY AND THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY. SURFACE HIGH PRESSURE WILL INCREASE THIS EVENING OVER SOUTHERN OREGON AND INCREASE WINDS ALONG THE COASTAL RANGE AND OVER THE SHASTA COUNTY MOUNTAINS AFTER 9 PM. AS SURFACE HIGH PRESSURE STRENGTHENS OVER NEVADA THE WINDS WILL THEN INCREASE OVER THE WESTERN SLOPES AROUND MIDNIGHT. AREAS OF SURFACE WINDS WILL INCREASE FROM THE NORTH AND NORTHEAST TO BETWEEN 15 AND 30 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. LOCALLY BELOW SOME FAVORED NORTHEAST TO SOUTHWEST PASSES AND CANYONS SOME WIND GUSTS WILL LIKELY BE STRONGER. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BARUFFALDI
2 follow-up statements
000 WWUS76 KSTO 121150 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 350 AM PST MON JAN 12 2009 CAZ013-121300- /O.CAN.KSTO.WI.Y.0001.000000T0000Z-090113T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- 350 AM PST MON JAN 12 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE SHASTA LAKE AREA AND NORTHERN SHASTA COUNTY. STRONG WIND IS NO LONGER EXPECTED ALONG THE SHASTA COUNTY MOUNTAINS...ALTHOUGH LOCAL AREAS MAY OCCASIONALLY SEE WIND GUSTS TO 30 MPH TODAY. $$ CAZ063-064-066-068-069-130000- /O.CON.KSTO.WI.Y.0001.000000T0000Z-090113T0000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 350 AM PST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE FOOTHILLS AND MOUNTAINS SURROUNDING THE SACRAMENTO VALLEY INCLUDING THE EASTERN SLOPES OF THE COASTAL RANGE AND THE WESTERN SLOPES OF THE SIERRA NEVADA. SURFACE HIGH PRESSURE HAS BUILT INTO THE GREAT BASIN AND TIGHTENED THE PRESSURE GRADIENT OVER THE SIERRA NEVADA AND ALONG THE EASTERN SLOPES OF THE COASTAL RANGE. SURFACE WINDS HAVE BEEN REPORTED BETWEEN 15 AND 30 MPH WITH GUSTS TO 55 MPH THROUGH MOUNTAIN PASSES AND CANYONS. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON BEFORE THE PRESSURE GRADIENT WEAKENS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 121818 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1018 AM PST MON JAN 12 2009 CAZ063-064-066-068-069-121930- /O.CAN.KSTO.WI.Y.0001.000000T0000Z-090113T0000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 1018 AM PST MON JAN 12 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE FOOTHILLS AND MOUNTAINS SURROUNDING THE SACRAMENTO VALLEY INCLUDING THE EASTERN SLOPES OF THE COASTAL RANGE AND THE WESTERN SLOPES OF THE SIERRA NEVADA. NORTHEASTERLY WINDS HAVE DECREASED LATE THIS MORNING. ALTHOUGH LOCAL NORTHEAST WIND GUSTS TO 40 MPH ARE POSSIBLE THROUGH CANYONS AND OVER RIDGES THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 11, 9:00 AM PST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 11, 9:00 AM PST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PST SUN JAN 11 2009 .DISCUSSION... DENSE FOG HAS DEVELOPED THIS MORNING OVER PORTIONS OF THE SAN JOAQUIN AND SOUTHERN SACRAMENTO VALLEYS AND DELTA ALONG THE CENTRAL PORTIONS OF THE VALLEY AND NEAR WATERWAYS. AS A RESULT OF THE MORNING FOG I WOULD EXPECT STOCKTON AND MODESTO IN THE SAN JOAQUIN VALLEY TO STRUGGLE TO GET TO 60 TODAY AND MORE THAN LIKELY SACRAMENTO ONLY WARMING INTO THE LOWER TO MID 60S. THEREFORE I DONT EXPECT ANY RECORD HIGH TEMPERATURES TO BE BROKEN TODAY FOR THOSE AREAS. PLACES TO WATCH FOR NEAR RECORDS OR RECORDS TODAY WOULD BE BLUE CANYON...GRASS VALLEY...PARADISE...REDDING AND RED BLUFF. A STRENGTHEN PRESSURE GRADIENT LATER TODAY AND TONIGHT WILL INCREASE SURFACE WINDS. AT FIRST THE MOUNTAINS AND FOOTHILLS WILL GET GUSTY WINDS THIS EVENING AND OVERNIGHT AND THEN ON MONDAY IN THE CENTRAL VALLEY...ALTHOUGH OVER THE FAR WESTERN PORTIONS OF THE CENTRAL VALLEY SOME LOCAL GUSTY WINDS MAY OCCUR OVERNIGHT. ENOUGH SURFACE MIXING SHOULD OCCUR IN THE VALLEY OVERNIGHT TO KEEP MOST TEMPERATURES ABOVE FREEZING...BUT A FEW WIND SHELTERED LOCATIONS MAY BE ABLE TO DIP DOWN TO AROUND FREEZING. WINDS MAY COME CLOSE TO WIND ADVISORY CRITERIA TONIGHT AND MONDAY MORNING ALONG THE COASTAL RANGE...SIERRA NEVADA AND SOME FOOTHILL LOCATIONS DUE TO THE GUSTY WINDS. WE WILL HAVE TO EXAMINE CONDITIONS AND MODELS TO DETERMINE WHETHER OF NOT TO ISSUE ADVISORY WITH AFTERNOON PACKAGE. SOME FOG WILL LIKELY FORM AGAIN TONIGHT IN THE SAN JOAQUIN VALLEY. WHETHER OR NOT PATCHES OF FOG FORM AROUND SACRAMENTO WILL DEPEND ON THE AMOUNT OF MIXING NEAR THE SURFACE. && .AVIATION... GENERALLY VFR CONDITIONS THROUGH MONDAY WITH HIGH PRESSURE REMAINING OVER THE AREA. ALTHOUGH AREAS OF IFR TO LIFR FOG AND LOW CLOUDS IN THE CENTRAL VALLEY SOUTH OF KMYV HAVE DEVELOPED THIS MORNING AND SHOULD DISSIPATE AROUND NOON FOR MVFR/VFR CONDITIONS IN THE AFTERNOON. THE NORTHERLY SURFACE PRESSURE GRADIENT WILL STRENGTHEN TODAY AND TONIGHT BRINGING GUSTY WINDS UP TO 35 KT IN THE SACRAMENTO VALLEY NORTH OF KMYV WITH THE STRONGEST WINDS ALONG THE WEST SIDE OF THE VALLEY. NORTHEASTERLY WIND GUSTS UP TO 40 KT ARE EXPECTED THROUGH NORTHEAST-SOUTHWEST ORIENTED CANYONS AND OVER THE RIDGES TONIGHT INTO MONDAY. THE NORTHERLY WINDS ARE EXPECTED TO KEEP THE FOG FROM FORMING MOST PLACES TONIGHT AND MONDAY MORNING BUT PATCHY FOG MAY FORM ALONG THE EAST SIDE OF THE VALLEY SOUTH OF INTERSTATE 80 AROUND SUNRISE. && .STO WATCHES/WARNINGS/ADVISORIES... .DENSE FOG ADVISORY UNTIL 11 AM THIS MORNING FOR THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS INCLUDING THE DELTA. &&
Hazardous weather outlook, Jan 11, 9:02 AM PST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SACRAMENTO CA 902 AM PST SUN JAN 11 2009 CAZ013>019-063-064-066>069-121500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 902 AM PST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY DENSE FOG HAS DEVELOP FROM SACRAMENTO SOUTHWARD IN THE CENTRAL VALLEY INCLUDING THE DELTA. CONDITIONS SHOULD IMPROVE BY 11 AM...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. * DENSE FOG ADVISORY.........SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:26 AM PST | Dense Fog Advisory | STO | 4 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.